Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated manganese levels
Dec 31, 2005

I am trying to find out information regarding the connection if any, between HIV meds and elevated manganese levels. I have been positive since 1996 and taken meds continually since that time with the exception of a two year 'medication vacation' that was suggested by my doctor. My current viral load is undectable and my CD4 is around 900 and 44%. However, it has been discovered that my manganese level is three times the toxic level, with no known exposure. I was curious to know if you were aware of any other cases where HIV meds/ or the virus itself could have increased a manganese level. My ID doctor at Duke Medical Center, is baffled as is the nuerologist. Any information you could share would be greatly appreciated.

Response from Dr. Henry

I am unaware of any link between HIV or any antiretroviral therapy and excess manganese levels. Manganese is included in many forms of nutrional support used for malnutrition so sometimes levels can rise in that setting. Exposure to mangenese through some types of gasoline, arc-welding, dry-battery manufacturing, or mining can cause an increase to toxic levels (can cause Parkinson's like symptoms). KH



Previous
Facial Fat implant
Next
continuing heart problems with medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement